MAUDE Adverse Event Report: VYAIRE MEDICAL LAP TOP VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

VYAIRE MEDICAL LAP TOP VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number LTV SPRINTPACK W/BRACKET
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was returned and evaluation is anticipated but not yet begun.Once a final investigation is complete, a follow-up report will be submitted.
 
Event or Problem Description
The customer reported to vyaire medical that the ltv sprintpack w/bracket when placed on a patient's home started smoking.Immediately removed with no melting or blackening noted.There is no harm to patient associated with the reported event.Additionally, the customer confirmed that no alternate ventilation was needed during the event.
 
Additional Manufacturer Narrative
Results of investigation: the suspect device was returned for investigation.Vyaire medical was able to verify the customer complaint regarding a home vent that started smoking while on a patient.The complaint was duplicated.The uut (unit under test) was tested and found to have failed internally.It was found that when the uut battery test buttons were pressed, no leds illuminated.While with the uut batteries placed in the power manager and the power manager connected to an ac power supply it was found that after 10 minutes the yellow leds flashed, indicating the batteries were charging.And with the power manager connected to a test vent it was found the vent indicated external power led was lit green and a review of the rt xdcr data found the ev to indicate 13.53 volts.The uut remained connected to ac power and the batteries were found to not display a charge beyond the yellow leds.A pair of known good batteries were installed in the uut power manager and were found to charge until the first green led flashed.At this point the power manager began smoking and upon inspection it was found the internal circuitry had melted a hole in the body of the power manager.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.

Brand Name
LAP TOP VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
VYAIRE MEDICAL
510 technology dr
irvine IL 92618
Manufacturer (Section G)
VYAIRE MEDICAL INC.
1100 bird center drive
palm springs CA 92262
Manufacturer Contact
erika bonilla
510 technology dr
irvine, IL 92618
7149227837
MDR Report Key14164474
Report Number2021710-2022-15919
Device Sequence Number12197932
Product Code CBK
UDI-Device Identifier10190752115682
UDI-Public(01)10190752115682
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLTV SPRINTPACK W/BRACKET
Device Catalogue Number19222-201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown